I am 39, and have been myopic since age 5. The myopia is so severe that I cannot read the big E on the eye chart. I also have significant astigmatism in both eyes.
Lately I find myself squinting and blinking. Many floaters have developed, which I have had checked out by my ophth.--no retinal detachment Sometimes it is hard to find a focal distance at all for small print, with or without glasses. My left eye cannot focus at any distance without glasses. I always feel like my glasses are dirty. Often it seems like there's "goop" in my eyes that I have to blink away in order to clear up my vision.
Is this reasonably normal? Do I just need bifocals? My doctor is not real concerned, but it's becoming very irritating.
You may be describing two separate problems. The floaters are likely related to your myopia and it is important to have these checked out as you have. FLoaters are unlikely to effect your vision however they may be a nuissance. They will not cause blinking or discharge from your eyes. The discharge may be caused by any type of eye irritation including dry eyes, allergy, blepharitis and many other causes. This discharge may cause some blinking and may blur your vision somewhat. You should probably speak with your ophthalmologist to further investigate why you have the discharge. You may want to try some artificial tears for now and these can be purchased over the counter.
Good luck. This information was provided for medical informational purposes only.
*Keywords: ocular irritation, discharge, blurred vision
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.